Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Gunshot wound. Perforated the large intestine. Vomited, why?

hi, Im at the hospital right now my hubby was admitted for gunshot wound 7 days ago and the bullet had perforated his large intestine so colostomy was performed 2 days ago.. He had nothing per orem for almost 5 days before surgery..Now he is on soft diet . My concern is his colostomy discharge is liquid greenish, the doctor said it bile .. then twice every after his meal he vomitted greenish fluids, he also has hard abdomen seemed that gas has accumulated inside because when we tap his back he keeps on burping..
Asked On : Thu, 6 Sep 2012
Answers:  2 Views:  70
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
General & Family Physician 's  Response
Nothing to worry, after major abdominal surgery normal peristalsis movements are not started giving rise to burping, fullness and some gas problem.
Having greenish discharge might be due to secretion of bile entered in the tract.
With gradual start of food peristaltic movement will be started and he will feel better.
Ok and take care.
Answered: Sat, 5 Oct 2013
I find this answer helpful
Ayurveda Specialist Dr. Munish Sood's  Response
1. Greenish fluid is also Bile,and probably his intestine must be still irritated by the procedure which has resulted in throwing up of the bile through mouth, OR can be due to Infection [if proved otherwise]
2. make sure soft diet doesn't contains dried beans,onions,cabbage,eggs, fish, asparagus,melons,carbonated drinks and fatty food as they will cause more gas than others.
3. make sure that he chews his food well and doesn't swallow [resulting in Air swallowing] and avoid drinking through a straw, also don't have long periods of fasting as GAS formed is more in empty bowel.
Answered: Sat, 5 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor